Update: Home After 5 days of DHE

View previous topic View next topic Go down

Update: Home After 5 days of DHE

Post  thegirlwithbrowneyes on Tue Apr 06, 2010 3:21 pm

So I thought I'd share about my last few days since the DHE with you guys so if you were considering it, you'd have some information from someone whose done it first hand.

I know every one is different and responds differently but these are the effects I've had.

The drugs I was on while there were:
Zofran, DHE, Dexadron (Steroids), Magnesium Sulfate, and tons of saline to flush the system.

DHE causes the heart rate to drop very low...And for me, this was a very big problem. I have high BP and take a calcium channel blocker...however, they couldn't give me the calcium channel blocker because my pulse was already as low as 34, and it would have dropped too low.....so once I got home Friday night, my bp sky rocketed to around 200 over 100, with my pulse still around 40.

Saturday and Sunday, I felt like a deflated tire....I had to remind myself to breath and it just felt like I couldn't give enough oxygen.

Then Sunday night started the bloating and pack pain. Monday morning I had a nueropsych appointment in Downtown Dallas and had to have my Mom drive me, by yesterday afternoon, my stomach was swollen to the size of a large watermelon and I was in extreme pain from what felt like gas...but I'd taken gas x and nothing had helped. My tummy was swolen and rock hard...and the discomfort, I can't even explain.

Apparently, the magnesium and saline bubbles were collected in my body and not releasing..

This afternoon I'm better, the swollen stomach is going down, and I'm urinating about every 5 minutes.

My skin feels like its stretched to the max,all over my body, never had this problem, always have really soft skin, I'm drinking tons of water now since I'm urinitating so frequently but it feels like I'm becoming dehydrated.

I know everyone responds differently, so It might not be this way for everyone, some people may have none of these symptoms, some people may have worse.

At this point however, I've told my husband no DHE, ever again for me.

As far as the headache, i'm at a 1 pain level wise, and to be honest, I'm okay with that...it's more of a nausea headache than the migraine pain I felt before.

I start a rehab program May 10th, It's supposed to help me learn to COPE with the pain associated with migraine. It will include physical, ot, aquatic and biofeedback classes.

The nueropsych exam that lasted 4 hours yesterday was enough to brain fry me for months...I'm not sure what it has to do with migraine, but I get my results April 20th.

I know I've described a lot of personal body problems in this post, but I've become a full discolsure kinda gal lately.
avatar
thegirlwithbrowneyes

Posts : 93
Join date : 2010-01-17

Back to top Go down

Re: Update: Home After 5 days of DHE

Post  Anna's Mom on Tue Apr 06, 2010 3:42 pm

I hope someone is with you, in case things take a turn for the worse. Dehydration can be rough also.

Anna had DHE in a hospital HA unit a long time ago. Even though they knew she had issues with a previous DHE infusion at home (a very bad idea, by the way), they had the DHE dosing pretty ramped up. She developed chest pains and a very low heart rate, they sent in a medical team with a crash cart, and they gave her an injection which sent her heart racing. No more DHE for her. I was not pleased by the experience...

She did have one more DHE infusion at our community hospital which went well. The benefit of pain relief from all three infusions wore off in a couple of weeks to a month, and she was back where she started. She has refused DHE for the past eight years.

I know it is a lifesaver for some people, but for others--it can scare the crap out of you.

Hope you recover completely, and I wish you the best as you enter "part two" of your treatment.

Cheryl
avatar
Anna's Mom

Posts : 656
Join date : 2009-12-12
Location : Minnesota

Back to top Go down

Re: Update: Home After 5 days of DHE

Post  Guest on Tue Apr 06, 2010 5:56 pm

TGWBE,

I'm surprised the DHE was even prescribed given you have hypertension. You shouldn't have had it and you were noticing some pretty serious effects of DHE.

Your vascular system was really beat up by the DHE and your body was reacting.

Good luck.

Guest
Guest


Back to top Go down

Re: Update: Home After 5 days of DHE

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum